Tennessee, 2006

Damaging Wind in Tennessee, May 13, 2006

May 13, 2006 · NWS MRX · 1 event in 1 county or zone

Numerous trees were reported down in Jasper and across the southern part of Marion county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

Numerous trees were reported down in Jasper and across the southern part of Marion county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at May 13, 2:30 PM EST, 3 hours 25 minutes earlier.

Area forecast discussion, May 13, 2:30 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 PM EDT SAT MAY 13 2006

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...LITTLE CHANGE TO CURRENT
FORECAST. CUT OFF LOW...TYPICALLY SLOW...REMAINS PROGGED TO DRIFT
SOUTH INTO THE OH RVR VLY. POSITION FAR ENOUGH NORTH THAT IS ADDS TO
FORECAST CHALLENGE FOR PCPN TONIGHT. STRENGTHENING JET DIVING SE
THROUGH MID MS RVR VLY TNGT WILL SWING EASTWARD ACROSS LOWER TN VLY
LATER TONIGHT. LAYER OVER MRX CWA HAS BEEN FAIRLY DRY IN WESTERLY
FLOW. GOOD UPPER LIFT GETS UNDERWAY AT EXIT REGION OF JET OVERNIGHT.
HAVE MAINTAINED RELATIVELY LOW POPS FEELING BEST MOISTURE WILL
REMAIN SOUTH BUT DEVELOPING STORMS MAY BE STRONG. WEAK SFC FRONT
MOVES SE THROUGH AREA EARLY SUNDAY. COOL CLOUDY CONDITIONS PERSIST
THROUGH END OF SHORT TERM.

.LONG TERM...(TUESDAY THROUGH SATURDAY)...UPPER LOW LIFTING NORTH
OUT OF AREA BY TUESDAY...BUT SHORTWAVES ROTATING AROUND THE LOW ON
TUESDAY AND WEDNESDAY.  MOISTURE IS LIMITED...WILL KEEP ONLY 30 POPS
FOR TUESDAY AND 20 POPS FOR WEDNESDAY.  ANOTHER FRONT ENTERS REGION
ON THURSDAY ALONG WITH SOME INSTABILITY...WILL KEEP CHANCE POPS FOR
THURSDAY.  DRIER AIRMASS PUSHING INTO REGION BEHIND FRONT ON
THURSDAY NIGHT...WILL KEEP ONLY SLIGHT CHANCE POPS.  ANOTHER FRONT
APPROACHES ON FRIDAY...ALONG WITH BETTER INSTABILITY.  WILL ADD
CHANCE POPS FOR FRIDAY.  FRONT LINGERS ACROSS REGION ON SATURDAY
WITH SOME DECENT DIURNAL INSTABILITY EXPECTED...WILL KEEP CHANCE
POPS GOING INTO SATURDAY.  STAYED CLOSE TO HPC AND GFS FOR
TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             51  67  46  66 /  40  30  20  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  49  63  43  63 /  50  40  30  30
OAK RIDGE, TN                       48  62  44  63 /  50  40  30  30
TRI CITIES AIRPORT, TN              47  61  42  61 /  50  40  30  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SON/GH
Hazardous weather outlook, May 13, 2:45 AM EST, 15 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 AM EDT SAT MAY 13 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-140830-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
345 AM EDT (245 AM CDT) SAT MAY 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL DROP SOUTHEAST INTO THE TENNESSEE VALLEY
TONIGHT...RESULTING IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST OUT THROUGH
THURSDAY...DUE TO THE PRESENCE OF A LARGE AREA OF LOW PRESSURE TO OUR
NORTH OVER THE GREAT LAKES AND OHIO RIVER VALLEY REGIONS.

HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME.

TG

The radar

The Northeast Alabama radar (KHTX), 44 km away, was scanning. The volume nearest the first event began at 22:55 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
May 13, 5:55 PM EST
Where
Marion County, Jasper
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
35.083, -85.633

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510298.